Existence and nonexistence of traveling waves and reaction-diffusion front propagation in periodic media

Jack Xin

Analysis of PDEs mathscidoc:1912.43840

Journal of statistical physics, 73, 893-926, 1993.12
We review the existence results of traveling wave solutions to the reaction-diffusion equations with periodic diffusion (convection) coefficients and combustion (bistable) nonlinearities. We prove that whenever traveling waves exist, the solutions of the initial value problem with either frontlike or pulselike data propagate with the constant effective speeds of traveling waves in all suitable directions. In the case of bistable nonlinearity and one space dimension, we give an example of nonexistence of traveling waves which causes quenching (localization) of wavefront propagation. Quenching (localization) only occurs when the variations of the media from their constant mean values are large enough. Our related numerical results also provide evidence for this phenomenon in the parameter regimes not covered by the analytical example. Finally, we comment on the role of the effective wave speeds in
No keywords uploaded!
[ Download ] [ 2019-12-24 21:01:26 uploaded by Jack_Xin ] [ 570 downloads ] [ 0 comments ]
@inproceedings{jack1993existence,
  title={Existence and nonexistence of traveling waves and reaction-diffusion front propagation in periodic media},
  author={Jack Xin},
  url={http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20191224210126899392404},
  booktitle={Journal of statistical physics},
  volume={73},
  pages={893-926},
  year={1993},
}
Jack Xin. Existence and nonexistence of traveling waves and reaction-diffusion front propagation in periodic media. 1993. Vol. 73. In Journal of statistical physics. pp.893-926. http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20191224210126899392404.
Please log in for comment!
 
 
Contact us: office-iccm@tsinghua.edu.cn | Copyright Reserved